Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 5, 2024, 5:33 PM EDT for Logan County, Ohio. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2024, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 5, 2024, 11:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:20 PM EDT | RAIN 3 | 5 W Bellefontaine, OH | Rainfall measured in just over an hour. |
| Jun 5, 6:30 PM EDT | RAIN 4.5 | 2 Se Rushsylvania, OH | Measured between 5:15 PM and 6:30 PM EDT. |
| Jun 5, 6:36 PM EDT | FLASH FLOOD | 3 Se Rushsylvania, OH | Water rushing over road near County Rd 26 and County Rd 12 intersection. |
| Jun 5, 7:00 PM EDT | FLASH FLOOD | 2 Se Rushsylvania, OH | Couple of inches of water rushing over roadway. |
| Jun 5, 7:00 PM EDT | FLASH FLOOD | 3 Nnw Bellefontaine, OH | Water rushing over roadway. |
| Jun 5, 7:05 PM EDT | FLOOD | 1 Sw Rushsylvania, OH | Standing water over cemetery. |
| Jun 5, 7:05 PM EDT | FLASH FLOOD | 1 Sw Rushsylvania, OH | Water rushing over train tracks/ over road. |
| Jun 5, 8:00 PM EDT | FLOOD | 3 W West Mansfield, OH | Road closed due to high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WGUS51 KILN 052133
FFWILN
OHC091-060045-
/O.NEW.KILN.FF.W.0009.240605T2133Z-240606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
533 PM EDT Wed Jun 5 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Logan County in west central Ohio...
* Until 845 PM EDT.
* At 533 PM EDT, radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
0.5 to 1 inch are possible. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Bellefontaine, Russells Point, De Graff, Lakeview, Belle Center,
West Mansfield, Chippewa Park, Northwood, Quincy, Rushsylvania,
Huntsville, Ridgeway, Valley Hi, Zanesfield, Mcmorran, New
Jerusalem, Lewistown, Big Springs, Logansville and Bloom Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8352 4035 8354 4028 8384 4027 8401
4032 8401 4031 8400 4039 8400 4051 8391
4052 8363
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Aiena2 follow-up statements
650
WGUS51 KILN 060008
FFWILN
OHC091-060330-
/O.EXT.KILN.FF.W.0009.000000T0000Z-240606T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
808 PM EDT Wed Jun 5 2024
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Logan County in west central Ohio...
* Until 1130 PM EDT.
* At 808 PM EDT, local law enforcement and county emergency
management officials reported flash flooding across the warned
area. Between 2.5 and 4.5 inches of rain have fallen. Additional
rainfall amounts of 0.5 to 1 inch are possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Rushsylvania, Bellefontaine, De Graff, Belle Center, West
Mansfield, Chippewa Park, Northwood, Huntsville, Ridgeway,
Zanesfield, Mcmorran, New Jerusalem, Lewistown, Big Springs,
Logansville and Bloom Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8352 4035 8354 4028 8384 4027 8401
4032 8401 4031 8400 4039 8400 4051 8391
4052 8363
FLASH FLOOD...OBSERVED
$$
Hatzos301
WGUS71 KILN 060326
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1126 PM EDT Wed Jun 5 2024
OHC091-060336-
/O.EXP.KILN.FF.W.0009.000000T0000Z-240606T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
1126 PM EDT Wed Jun 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT THIS EVENING FOR
LOGAN COUNTY...
Rain has ended so the the Flash Flood Warning will be allowed to
expire at 1130 PM. However, a Flood Advisory remains in effect until
430 AM for lingering high water. Please continue to heed remaining
road closures.
&&
LAT...LON 4051 8352 4035 8354 4028 8384 4027 8401
4032 8401 4031 8400 4039 8400 4051 8391
4052 8363
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:59 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 5, 3:59 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 359 PM EDT Wed Jun 5 2024 .SYNOPSIS... A cold front will bring showers and thunderstorms tonight. High pressure will provide drier weather on Thursday and Friday. The threat for showers and thunderstorms returns during the weekend when a couple of disturbances are forecast to travel across the Ohio Valley. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers and thunderstorms have been developing ahead of a cold front situated over Indiana. These lines and cells have less coverage than expected, though coverage should increase as the front reaches the unstable air in place here. With the front moving through this evening, still going with likely to categorical pops. Severe threat appears diminished due to lack of organization into stronger cells and lines of storms. Isolated heavy downpours may be observed from an environment containing 1.6 inches PWAT and favorable warm cloud depth. Drier air working in behind the front should bring an end to precip later tonight. Lows are forecast to range from the low 60s in the west to the upper 60s southeast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold front will be east, while high pressure settles to the west. This will leave ILN in a weakly cyclonic flow between the two systems. Due to a general lack of moisture and shallow, weak instability, it appears we will observe dry weather Thursday and Thursday night. Temperatures will be slightly cooler on Thursday with highs in the upper 70s to low 80s. Additional cold advection and radiational cooling will allow lows in the mid and upper 50s Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Upper level disturbances will keep some precipitation chances around at times from Friday through Monday. There is a limited amount of moisture and therefore do not have overly high precipitation chances. Dry conditions are then expected for Tuesday through Wednesday. Breezy conditions will be present for the weekend Friday through Sunday, especially during the daytime hours with wind gusts around 30 to 35 mph at times. There will be plenty of 70s for high temperatures in the extended. with a few 60s will be possible Friday and 80s for Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Aviation will be impacted by a cold front and associated convection with lowered ceilings and visibilities. Clusters of showers and thunderstorms developing in moist and unstable air ahead of the front are expected at all sites. MVFR conditions are forecast with the showers and thunderstorms. Winds outside of storms may gust around 20 knots this afternoon. Kept higher thunderstorm gusts out of the forecast for now due to uncertainty of timing and location. Improvement to VFR may occur this evening as drier works in immediately behind the front. MVFR ceilings may then reform later tonight in persistent low level moisture. VFR is likely Thursday as high pressure takes over. OUTLOOK...MVFR possible in showers and thunderstorms Saturday night and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...Coniglio
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 504 AM EDT Wed Jun 5 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060915- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 504 AM EDT Wed Jun 5 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorm activity will spark across the region this afternoon. Some storms may contain strong downburst winds. In the evening, these storms will become more widespread ahead of a cold front. The front will also provide a significant source of lift as it moves east and could strengthen ongoing storms to produce damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 5, 1:49 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Wed Jun 5 2024
OHZ035-043-051815-
Auglaize OH-Shelby OH-
149 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF AUGLAIZE AND MERCER
COUNTIES THROUGH 215 PM EDT...
At 148 PM EDT, a strong thunderstorm was located over Fort Loramie,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Sidney, Wapakoneta, New Bremen, Minster, Newport, Anna, Fort
Loramie, Jackson Center, Botkins, New Knoxville, Moulton,
Kettlersville, Fryburg, Montra, Egypt, Lake Loramie State Park,
Mccartyville, and Swanders.
This includes I-75 in Ohio between mile markers 93 and 111.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4056 8401 4035 8407 4022 8433 4028 8444
4035 8444 4037 8446 4039 8445 4058 8429
TIME...MOT...LOC 1748Z 225DEG 30KT 4033 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Jun 5, 4:23 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
423 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 3 NE Midland 39.33N 83.87W
06/04/2024 Clinton OH Dept of Highways
Trees down.
&&
ANSpecial weather statement, Jun 5, 4:43 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
443 PM EDT Wed Jun 5 2024
OHZ026-044-045-052115-
Logan OH-Hardin OH-Union OH-
443 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF
LOGAN...HARDIN...AND UNION COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT, a strong thunderstorm was located near Bellefontaine,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Bellefontaine, Russells Point, De Graff, Belle Center, West
Mansfield, Northwood, Mount Victory, Rushsylvania, Huntsville,
Ridgeway, Zanesfield, Logansville, New Jerusalem, Byhalia, Mcmorran,
Mentzer, Big Springs, Bloom Center, and Lewistown.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4031 8397 4045 8397 4063 8352 4047 8342
4035 8355
TIME...MOT...LOC 2042Z 242DEG 24KT 4042 8375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:49 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 26 min |
| Jun 5, 4:43 PM EDT | Special Weather Statement | ILN | Logan | 32 min |
| Jun 5, 5:16 PM EDT | Areal Flood Advisory | ILN | Logan | 119 min |
| Jun 5, 5:44 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jun 5, 6:30 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Jun 5, 6:43 PM EDT | Flash Flood Warning | ILN | Hardin, Union | 3 hr |
| Jun 5, 7:50 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.